Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Andrea L Bertozzi, Adjunct Professor

Andrea L Bertozzi

Please note: Andrea has left the Mathematics department at Duke University; some info here might not be up to date.

Contact Info:
Office Location:  7619D Mathematical Sciences, UCLA
Office Phone:  (310) 825-4340
Email Address: send me a message
Web Page:


Ph.D. in Mathematics, Princeton Univ., 1991 M.A. in Mathematics, Princeton Univ., 1988 A.B. in Mathematics, Princeton Univ., 1987

Applied Math
Research Interests: Nonlinear Partial Differential Equations, Applied Mathematics, Thin films, Image Processing, Swarming

I am interested in applied problems involving nonlinear PDE. Most of my research is directly in or motivated by fluid dynamics. I study problems in thin liquid films, nonlinear PDE for image processing, and nonlinear dynamics of swarms.

Curriculum Vitae
Current Ph.D. Students   (Former Students)

  • Ben Cook (UCLA Math)  
  • Julia Dubrosotksaya (UCLA Math)  
  • Alan Gillette (UCLA Math)  
  • Hsiang-Wei Lu (UCLA MAE)  
  • Yao-Li Chuang (Dept. of Physics)  
Postdocs Mentored

  • Dejan Slepcev (UCLA Math) (2005/02-present)  
  • Maria D'Orsogna (UCLA Math) (2004 - present)  
  • John Greer (2004/01-2004/08)  
  • Daniel Marthaler (September 5, 2002 - September 1, 2004)  
  • Chad Topaz (2002/09-present)  
  • Linda Smolka (2002/03-2002/09)  
  • Jeanman Sur (2001/02-2004/02)  
  • Ning Ju (2000/09-2002/07)  
  • Mark Bowen (2000/02-2001/12)  
  • Andreas Münch (1998/03-1999/04)  
  • Lou Kondic (1997/09-1999/08)  
Recent Publications   (More Publications)

  1. A. L. Bertozzi and J. B. Greer, Low-curvature image simplifiers: Global regularity of smooth solutions and Laplacian limiting schemes, Communications On Pure And Applied Mathematics, vol. 57 no. 6 (June, 2004), pp. 764 -- 790
  2. T. P. Witelski and A. J. Bernoff and A. L. Bertozzi, Blowup and dissipation in a critical-case unstable thin film equation, European Journal Of Applied Mathematics, vol. 15 (April, 2004), pp. 223 -- 256
  3. Chad Topaz and Andrea L. Bertozzi, Swarming dynamics and pattern formation in a model for biological group motion, to appear in SIAM J. Appl. Math. (Accepted, March, 2004)
  4. C. M. Topaz and A. L. Bertozzi, Swarming patterns in a two-dimensional kinematic model for biological groups, Siam Journal On Applied Mathematics, vol. 65 no. 1 (2004), pp. 152 -- 174
  5. Junjie Zhou, B. Dupuy, A.L. Bertozzi and A. E. Hosoi, Shock dynamics in particle-laden thin films (Submitted, 2004)
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320